Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Commutants for some classes of Hausdorff matrices


Author: B. E. Rhoades
Journal: Proc. Amer. Math. Soc. 123 (1995), 2745-2755
MSC: Primary 40G05; Secondary 40C05
MathSciNet review: 1301525
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma $ denote the algebra of all bounded infinite matrices on c, the space of convergent sequences, $ \Delta $ the subalgebra of $ \Gamma $ consisting of lower triangular matrices. It is well known that, if H is any Hausdorff matrix with distinct diagonal entries, then the commutant of H in $ \Delta $ contains only Hausdorff matrices. In previous work the author has shown that a necessary condition for the commutant of a Hausdorff matrix H to be the same in $ \Gamma $ and $ \Delta $ is that H have distinct diagonal entries, but that the condition is not sufficient. In this paper it is shown that certain Hausdorff matrices, with distinct diagonal entries, have the same commutants in $ \Gamma $ and $ \Delta $.


References [Enhancements On Off] (What's this?)

  • [1] Stephen Barnett, Polynomials and linear control systems, Monographs and Textbooks in Pure and Applied Mathematics, vol. 77, Marcel Dekker, Inc., New York, 1983. MR 704016
  • [2] Felix Hausdorff, Summationsmethoden und Momentfolgen. I, Math. Z. 9 (1921), no. 1-2, 74–109 (German). MR 1544453, 10.1007/BF01378337
  • [3] J. D. Hill, On perfect methods of summability, Duke Math. J. 3 (1937), no. 4, 702–714. MR 1546024, 10.1215/S0012-7094-37-00358-2
  • [4] A. Jakimovski, The product of summability methods: New classes of transformations and their properties, Tech. Note Contract AF 61 (052)-187, U.S. Air Force.
  • [5] B. Kuttner and M. R. Parameswaran, Matrices that commute with $ (C,\alpha )$, preprint.
  • [6] B. E. Rhoades, Commutants of some Hausdorff matrices, Pacific J. Math. 42 (1972), 715–719. MR 0316931
  • [7] B. E. Rhoades, Correction to: “Commutants of some Hausdorff matrices” (Pacific J. Math. 42 (1972), 715–719), Pacific J. Math. 49 (1973), 617–619. MR 0364939
  • [8] B. E. Rhoades and A. Wilansky, Some commutants in 𝐵(𝑐) which are almost matrices, Pacific J. Math. 49 (1973), 211–217. MR 0336437
  • [9] L. L. Silverman and J. D. Tamarkin, On the generalization of Abel's theorem for certain definitions of summability. Math. Z. 29 (1928), 161-170.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 40G05, 40C05

Retrieve articles in all journals with MSC: 40G05, 40C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1301525-5
Keywords: Cesàro, commutant, Euler, Hausdorff matrices, Hölder
Article copyright: © Copyright 1995 American Mathematical Society